MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SSR18174020
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Concomitant medical products: prowler select lpes microcatheter (606s155fx/17423598).(b)(6).Additional information will be submitted within 30 days of receipt.This is 1 of 2 mdrs being submitted for the event, with associated report numbers of 3008264254-2017-00118.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a cerebral aneurysm, the micrusphere xl coil (ssr18174020/ s11164) detached inside the prowler select lpes microcatheter (606s155fx/17423598) during initial use of the product, and both devices were removed from the patient without causing any damage or exposing the patient to risk.New devices of the same type were opened for continuity of the surgical procedure.The devices were discarded by the customer.
 
Additional Manufacturer Narrative
Additional information was received on 24 aug 2017: a continuous irrigation was maintained with saline solution under pressure in the microcatheter and in the guide catheter.There had been no attempt to detach the coil or withdraw the coil through the microcatheter prior to the detachment.The same detachment system worked properly after the event.There was resistance in the advancement of the microcoil inside the prowler at the same time as the inadvertent detachment of the device.All operating instructions were following while using the devices.There were no apparent defects in the microcatheter, and there was no problem with previous coils going through the microcatheter.The event did not cause any injury to the patient, but delayed the procedure 10 minutes to exchange the microcatheter.As reported by a healthcare professional, during coil embolization of a cerebral aneurysm, the micrusphere xl coil (ssr18174020/ s11164) detached inside the prowler select lpes microcatheter (606s155fx/17423598) during initial use of the product, and both devices were removed from the patient without causing any damage or exposing the patient to risk.A continuous irrigation was maintained with saline solution under pressure in the microcatheter and in the guide catheter.There had been no attempt to detach the coil or withdraw the coil through the microcatheter prior to the detachment.The same detachment system worked properly after the event.There was resistance in the advancement of the microcoil inside the prowler at the same time as the inadvertent detachment of the device.All operating instructions were following while using the devices.There were no apparent defects in the microcatheter, and there was no problem with previous coils going through the microcatheter.The event did not cause any injury to the patient, but delayed the procedure 10 minutes to exchange the microcatheter.New devices of the same type were opened for continuity of the surgical procedure.The devices were discarded by the customer.Product file (b)(4): the micrusphere xl product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.Product file (b)(4): during the review of the lot 17423598 it was noted that 2 units were rejected due to the defect of tight id.And they could be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.No other issues were noted that were considered potentially related to the reported complaint.The restance between the micrusphere xl and the prowler select lpes and the coil detachment could not be confirmed without product return for analysis.The root cause of the events could not be determined; however, procedural/handling factors may have contributed to the events.The detachment may have been cause by the resistance.There is no current safety signal identified related to the reported events based on reviews of complaint histories for the devices.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is 1 of 2 mdrs being submitted for the event, with associated report numbers of 3008264254-2017-00118.

Brand Name
MICRUSPHERE XL 18 SYSTEM PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6816342
Report Number2954740-2017-00233
Device Sequence Number163235
Product Code HCG
UDI-Device Identifier00878528009849
UDI-Public(01)00878528009849(17)210731(10)S11164
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K073442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberSSR18174020
Device Lot NumberS11164
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/02/2017
Supplement Date Received by Manufacturer08/24/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date09/18/2017
Patient Sequence Number1